MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.Investigation is in process.The device remains implanted and is not available for analysis.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.The patient tolerated the procedure and discharged home on (b)(6) 2016.Pre-treatment cta showed that the maximum diameter of aortic aneurysm/lesion was 50.1mm.From (b)(6) 2018 to (b)(6) 2020 the follow up scans showed that the maximum diameter of the aortic aneurysm/lesion increased from 51mm to 66mm.On an unknown date in (b)(6) 2018 a type iib endoleak from 3 lumbar arteries was first noted.On (b)(6) 2020, the patient underwent a coiling embolization procedure.Reportedly, coiling of the lumbar artery was unsuccessful, and the extension of the aortic stent graft was performed.The patient discharged home on (b)(6) 2020.Reportedly, the aneurysm was monitored post endoleak treatment on (b)(6) 2020.Further treatment was required due to the increasing of the aneurysm sac size.On (b)(6) 2021, the aortic aneurysm/lesion was 60mm.On (b)(6) 2021, a persistent type iib endoleak was determined, and the patient underwent a percutaneous cyanoacrylate glue and lipiodol embolization procedure of lumbar vessels.The endoleak stopped.The patient discharged home on (b)(6) 2021.From (b)(6) 2022 to (b)(6) 2023 the follow up scans showed that the maximum diameter of the aortic aneurysm/lesion decreased from 62mm to 59mm.No further adverse events have been reported.The physician is monitoring the patient.
 
Additional Manufacturer Narrative
B5: the description was updated due to the information received from the site.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.The patient tolerated the procedure and discharged home on (b)(6) 2016.Pre-treatment cta showed that the maximum diameter of aortic aneurysm/lesion was 50.1mm.From (b)(6) 2018 to (b)(6) 2020 the follow up scans showed that the maximum diameter of the aortic aneurysm/lesion increased from 51mm to 66mm.On (b)(6) 2018, a type iib endoleak from 3 lumbar arteries was first noted.According to the site, the type ii endoleak was the cause of the enlarging sac size.On (b)(6) 2020, the patient underwent a coiling embolization procedure.Reportedly, coiling of the lumbar artery was unsuccessful, and the extension of the aortic stent graft was performed.The patient discharged home on (b)(6) 2020.Reportedly, the aneurysm was monitored post endoleak treatment on (b)(6) 2020.Further treatment was required due to the increasing of the aneurysm sac size.On (b)(6) 2021, the aortic aneurysm/lesion was 60mm.On (b)(6) 2021, a persistent type iib endoleak was determined, and the patient underwent a percutaneous cyanoacrylate glue and lipiodol embolization procedure of lumbar vessels.The endoleak stopped.The aneurysm sac size has stabilized.The patient tolerated the procedure and discharged home on (b)(6) 2021.From (b)(6) 2022 to (b)(6) 2023 the follow up scans showed that the maximum diameter of the aortic aneurysm/lesion decreased from 62mm to 59mm.No further adverse events have been reported.The physician is monitoring the patient.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to endoleak and aneurysm enlargement.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.The ifu states: intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms and / or persistent endoleak.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18764163
Report Number2017233-2024-04652
Device Sequence Number12673989
Product Code MIH
UDI-Device Identifier00733132622351
UDI-Public00733132622351
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2018
Device Catalogue NumberRLT231218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer02/27/2024
02/27/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date03/13/2024
03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age70 YR
Patient SexFemale
Patient Weight77 KG
Patient RaceWhite